Nephrotic syndrome as a complication of anti-TNFalpha in a patient with rheumatoid arthritis.
SourceNetherlands Journal of Medicine, 61, 4, (2003), pp. 137-41
Article / Letter to editor
Display more detailsDisplay less details
Netherlands Journal of Medicine
SubjectUMCN 5.4: Renal disorders
We describe a patient with rheumatoid arthritis (RA) who developed a nephrotic syndrome during treatment with a fully human recombinant monoclonal antibody against TNFalpha (adalimumab, Humira, Abbott). The proteinuria disappeared spontaneously after cessation of anti-TNFalpha treatment and relapsed after rechallenge, pointing to anti-TNFalpha as the culprit. Although renal biopsy disclosed a membranous glomerulopathy, the clinical picture was more compatible with minimal lesion glomerulopathy. The pathogenesis of this side effect is not clear; several mechanisms could in theory lead to these abnormalities.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.